MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a prior insertion of a pre-loaded intraocular lens, it was noted that the implant appeared defective.There was no patient contact.Directions of use were followed.No other information was provided.
 
Additional Manufacturer Narrative
Section a2, a3, a4, a5 and a6: not applicable, as there was no patient involvement.Section d6a: if implanted, give date: not applicable, as there was no patient contact with the product.Section d6b: if explanted, give date: not applicable, as there was no patient contact with the product.Section e1: initial reporter: email address: unknown, as information was asked but it was not provided.Section e1: initial reporter: telephone number: (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
The product was returned to the manufacturing site for evaluation.Additional information: section d9: device available for evaluation? yes section d9: date returned to manufacturer: jul 23, 2025 section h3: evaluated by manufacturer: yes device evaluation: visual inspection under magnification was performed on and found the plunger rod was overriding the lens inside the mouth of the cartridge.The leading haptic was not folded as expected for a lens not advanced far enough into the cartridge for folding to begin.Viscoelastic residue was not observed to be evenly distributed throughout the cartridge.No issues were observed with the cartridge, lens module, device assembly, and plunger.The lens was removed from the cartridge and cleaned revealing a scratch on the lens and damage on one haptic.No further evaluation was performed.The complaint issue "lens damage" was not identified during product evaluation.The observed "cosmetic issues" is similar to the reported complaint issue.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Manufacturing record review: the manufacturing records review for this purchase order shows that the units were released within specification.No process deviations (dev), nonconformances (nc/nr), or capas were found as part of this manufacturing records review.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22102342
Report Number3012236936-2025-000150
Device Sequence Number12518371
Product Code HQL
UDI-Device Identifier05050474731752
UDI-Public(01)05050474731752(17)270709
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer09/02/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date09/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown